Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Divisibility of reduction in groups of rational numbers


Author: Francesco Pappalardi
Journal: Math. Comp. 84 (2015), 385-407
MSC (2010): Primary 11N37; Secondary 11N56
DOI: https://doi.org/10.1090/S0025-5718-2014-02872-X
Published electronically: June 27, 2014
MathSciNet review: 3266967
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a multiplicative group of nonzero rational numbers and a positive integer $ m$, we consider the problem of determining the density of the set of primes $ p$ for which the order of the reduction modulo $ p$ of the group is divisible by $ m$. In the case when the group is finitely generated the density is explicitly computed. Some examples of groups with infinite rank are considered.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11N37, 11N56

Retrieve articles in all journals with MSC (2010): 11N37, 11N56


Additional Information

Francesco Pappalardi
Affiliation: Dipartimento di Matematica e Fisica, Università Roma Tre, Largo S. L. Murialdo 1, I–00146, Roma, Italy
Email: pappa@mat.uniroma3.it

DOI: https://doi.org/10.1090/S0025-5718-2014-02872-X
Received by editor(s): October 30, 2012
Received by editor(s) in revised form: May 25, 2013
Published electronically: June 27, 2014
Additional Notes: This project was supported in part by G.N.S.A.G.A of I.N.D.A.M.
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society